MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: jupiter fc(0.014)/bsj, astato9-12(0.014)/asahi intecc, astato9-40(0.014)/asahi intecc.Pma/510(k) number: k160884.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an (b)(6) female was undergoing an endovascular therapy procedure utilizing a cxi support catheter.During the procedure, another manufacturer's guiding sheath was advanced from the right femoral artery to the chronic total occlusion (cto) lesion of the superficial femoral artery (sfa ) using a contralateral retrograde approach.Another manufacturer's wire guide supported by the complaint cxi were advanced to the cto lesion.The wire guide could not pass through the lesion, so it was changed with another wire guide.This substitute wire guide would not pass through the lesion either, so it was changed with a third wire guide.However, a part of the cxi¿s shaft broke and separated approximately ten cm from the tip during the approach.This piece was retrieved using the wire guide.The complaint cxi and the wire guide were successfully removed from the patient's anatomy.Another cxi was used and the remainder of the procedure was successfully completed.The physician commented he may have applied too much torque to the complaint device.No portion of the complaint device remained in the patient's anatomy.The patient did not experience any adverse effects as a result of this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used cxi catheter to cook for investigation.Biomatter was noted throughout the device.A separation was noted 74.1cm from the distal tip of the strain relief.The separation appeared to be at one of the shrink-wrapped sections appeared crumpled as though excessive tensile force was used.Dimensional verification confirmed that the device was manufactured within specifications.Additionally, a document based investigation evaluation was performed.A review of the device history record showed one nonconforming events which could potentially contribute to this failure mode.This nonconformance was for shaft damage.While this nonconformance is related to the reported failure, it should be noted that the affect unit was scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions, labeling, device master record, quality control procedures, and overall device history file were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿the cxi support catheter is intended for use in small vessel or superselective anatomy for diagnostic and interventional procedures, including peripheral use.¿ based on the information provided and the examination of the returned product, investigation has concluded that a cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8404532
Report Number1820334-2019-00464
Device Sequence Number312667
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)211017(10)9238896
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2021
Device Model NumberG50002
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Device Lot Number9238896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR